Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 26, 2016, 1:21 PM MDT for Rio Grande County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2016, 1:21 PM MDT (19:21 UTC)
- Expired
- Jun 26, 2016, 2:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Pueblo, CO
County Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 223 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.4 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3495 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
390 WWUS85 KPUB 261921 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 121 PM MDT SUN JUN 26 2016 COZ067-068-070-262000- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT CO- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT CO- 121 PM MDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL RIO GRANDE COUNTY UNTIL 200 PM MDT... AT 121 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTH OF DEL NORTE...OR 27 MILES WEST OF ALAMOSA...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL RIO GRANDE COUNTY. LAT...LON 3741 10647 3753 10650 3759 10631 3742 10622 TIME...MOT...LOC 1921Z 251DEG 11KT 3747 10638 $$ 28
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 26, 11:13 AM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 26, 11:13 AM MDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1113 AM MDT SUN JUN 26 2016 .UPDATE... Issued at 912 AM MDT Sun Jun 26 2016 Updated forecast for the short term, primarily to adjust POPs a bit downward, and to significantly cut back sky cover, especially over the Contdvd and western portion of the CWA. A broad range of solutions for convection today as different convective schemes appear to be struggling with coverage later today...but consensus is for a later show, and primarily over the E mts and plains. Quite a bit of dry air over NW CO through tomorrow, which should cut back on overall cloud cover with the exception of some ISOLD mt convection. Rose && .SHORT TERM...(Today and tonight) Issued at 414 AM MDT Sun Jun 26 2016 Another round of afternoon showers and thunderstorms expected today...however models suggest less coverage than yesterday. This may be due to less forcing aloft today than yesterday. WV loops show fairly good drying over the northwest portions of the forecast area...which should cut back pops out that way where models show dew points dropping off into the 20s and lower 30s in the afternoon. Meanwhile...dew points across the plains look a tad higher than yesterday as southeast flow continues to advect higher dew points northwestward. This should lead to slightly higher CAPE values today...which could help boost initial updraft strength and yield some strong to marginally severe storms. However flow aloft looks fairly weak with upper ridge building northward over the desert southwest. So deep layer shears are looking rather marginal...with 20-30 kts at best during the afternoon. Currently we are not outlooked for severe weather today...with marginal threat being just off to our north where better shear lies. Its difficult to rule out an isolated severe threat entirely given the higher CAPE today...but think this will be more of the exception than the rule. Once again...thunderstorms will initiate along the southeast mountains during the afternoon...then drift out onto the plains during the late afternoon and evening. Small hail and gusty winds to around 50 mph appear to be the primary storm threats. Activity should diminish during the evening hours. Highs today will be similar to a few degrees cooler than yesterday...with readings running cooler across the plains. Drier air working in over western portions of the area tonight should result in lows on the cool side across the interior valley locations. -KT .LONG TERM...(Monday through Saturday) Issued at 414 AM MDT Sun Jun 26 2016 Monday through Wednesday...An upper high pressure ridge builds into the region for the start of the work week, with the ridge axis expected to be found over the Great Basin. This will keep the forecast area under a more active NW flow aloft, resulting in diurnal isolated mt convection. Latest model runs are indicating another shortwave dropping down across the Central US Plains early Mon, providing some llvl support for convective activity across the e plains Mon aftn and eve. Temps are forecast to climb up into the upper 80s to lower 90s for the plains, and 80s for the high valleys. Thursday and Friday...Models persist in dropping another shortwave down across the northern plains and Great Lakes region late Wed. This will produce a cool surge that will push back into the eastern half of Colorado Thu, providing for enhanced pcpn chances for the entire area but moreso for the e mts and plains for both Thu and Fri. Shower and storm activity will ramp up Thu aftn, and will likely continue on through the overnight hours into Fri. Look for max temps both days to be in the 70s and 80s. Saturday...The upper ridge tries to reestablish across the area, ahead of an upper low pressure trough that moves into the Pacific NW. Isolated diurnal mt convection will continue, with temps warming up back to near 90 F. Moore && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1108 AM MDT Sun Jun 26 2016 Main AVN concern is potential for TS later today. KALS should stay free of storms for this TAF cycle...with only ISOLD storms expected later today, mainly over the higher terrain. After a slow start, should see a bit more widespread TS development E of the Mts. Best chance appears to be from 22-23Z through around 02-03Z this evening. Main threat from storms will be some small hail and wind gusts to around 50 mph. Depending on extent of storms later this eve, can not rule out some patchy low cigs early Mon morning, and have indicated this potential with a SCT group in the MVFR range for early Mon. Rose && .PUB Watches/Warnings/Advisories... NONE. && UPDATE...ROSE SHORT TERM...KT LONG TERM...MOORE AVIATION...ROSE
Hazardous weather outlook, Jun 26, 11:17 AM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1117 AM MDT SUN JUN 26 2016 COZ058>089-093>099-271730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1117 AM MDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON...AND THUNDERSTORMS WILL SPREAD EASTWARD INTO THE PLAINS DURING THE LATE AFTERNOON AND EVENING. ONE OR TWO STORMS COULD BECOME STRONG...PARTICULARLY ACROSS THE SOUTHEAST PLAINS. HAIL UP TO PENNY SIZE IN DIAMETER...WIND GUSTS UP TO 50 MPH...LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY STORM THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH PRESSURE WILL BUILD ACROSS THE AREA MONDAY THROUGH WEDNESDAY. DIURNALLY DRIVEN AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EACH DAY. STORMS WILL INITIALLY DEVELOP OVER THE MOUNTAINS, THEN MOVE INTO THE PLAINS DURING THE EVENING HOURS. THERE WILL BE A THREAT FOR A FEW SEVERE STORMS ON MONDAY, ESPECIALLY FOR AREAS EAST OF INTERSTATE 25 AND NORTH OF HIGHWAY 50. ANOTHER FRONT LATE WEDNESDAY WILL BRING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA FOR THURSDAY AND FRIDAY, INCLUDING THE POTENTIAL FOR HEAVIER RAINFALL ALONG THE LEE SLOPES OF THE EASTERN MOUNTAINS. THERE IS A GOOD CHANCE THAT SHOWERS AND THUNDERSTORMS THAT DEVELOP THURSDAY AFTERNOON AND EVENING WILL LINGER OVERNIGHT AND INTO FRIDAY. THE UPPER HIGH PRESSURE RIDGE BUILDS BACK INTO THE AREA FOR SATURDAY, PRODUCING WARMER TEMPERATURES AS WELL AS A CONTINUED CHANCE FOR ISOLATED DIURNAL MOUNTAIN CONVECTION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING OVER THE SOUTHEAST MOUNTAINS AND PLAINS. 44/44
In the hours before
Special weather statement, Jun 26, 1:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 121 PM MDT SUN JUN 26 2016 COZ067-068-070-262000- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT CO- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT CO- 121 PM MDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL RIO GRANDE COUNTY UNTIL 200 PM MDT... AT 121 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTH OF DEL NORTE...OR 27 MILES WEST OF ALAMOSA...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL RIO GRANDE COUNTY. LAT...LON 3741 10647 3753 10650 3759 10631 3742 10622 TIME...MOT...LOC 1921Z 251DEG 11KT 3747 10638 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:52 PM MDT | Special Weather Statement | PUB | Bent | 38 min |
| Jun 25, 7:05 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 25 min |
| Jun 26, 1:55 PM MDT | Special Weather Statement | PUB | Huerfano | 35 min |
| Jun 26, 4:06 PM MDT | Special Weather Statement | PUB | El Paso | 39 min |
| Jun 26, 4:55 PM MDT | Special Weather Statement | PUB | Teller | 50 min |
| Jun 26, 5:45 PM MDT | Special Weather Statement | PUB | Teller | 45 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.